MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREWDRIVER SHAFT 66MM T8 DEEP STARDRIVE/SOLID; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREWDRIVER SHAFT 66MM T8 DEEP STARDRIVE/SOLID; SCREWDRIVERS
Catalog Number SD314.121
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s identifier, date of birth/age and weight are unknown.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2018, while the surgeon was applying the 2.4 mm variable angle lcp two-column volar distal radius plate onto the patient, he noticed that the screws were not ¿staying on¿ the stardrive screwdriver shaft t8 55mm like it normally does.The surgeon and the sales rep determined that the stardrive screwdriver shaft t8 55mm must have been warped which is why the screws kept falling off the stardrive screwdriver shaft t8 55mm.The surgeon opted to place the screws into the plate by hand to complete the procedure.There was no harm to the patient, however it did add approximately 5 minutes to the surgery.Concomitant devices reported: 2.4 mm variable angle lcp two-column volar distal radius plate (part # 02.111.631, lot # unknown, qty #1), unknown screws (part # unknown, lot # unknown, qty # unknown).This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part number: sd314.121, synthes lot number: 5738024, supplier lot number: n/a: release to warehouse date: 19 mar 2008, manufactured by synthes brandywine: mrr generated during production for incorrect heat treat specification called out on print; vendor supplied incorrect treatment and specification.100% inspection was performed and all 7 devices.The devices were released for use as is and noted to conform to specification as per the relevant mrr are interchangeable for 465pn material.This non-conformance is not relevant to the complaint condition as an interchangeable specification was used to heat treat the released devices and this would not impact the fit between the two devices.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product investigation was performed.Device condition: the device was received with the distal tip worn, and slightly twisted.The shaft of the device was received with numerous marks and striations consistent with use.The complaint condition is confirmed as the distal tip that interfaces with screws was damaged and worn.However, the condition could not be replicated or functionally tested as the mating screws were not received.Lot number review: record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The lot went through the required steps during the inspection at the time of manufacturing, including hardness check, and the dhr records showed no issues concerning the material.Release to warehouse date: 19-mar-2008 drawing review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision, were reviewed.A dimensional inspection was not applicable since the lobes of the device tip were visually confirmed to be deformed and damaged.The design history was found to not impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.No definitive root cause was able to be determined as circumstances surrounding the event are unknown.It is likely that wear from use contributed to the wear and damage.Conclusion: a device history record (dhr) review, device inspection, and drawing review were performed as part of this investigation.The complaint condition is confirmed as the threads of the connecting screw are damaged.The device history record showed that there were no issues during the manufacture of this product and no product design issues or discrepancies were observed that may have contributed to the complaint condition.Thus, there is no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER SHAFT 66MM T8 DEEP STARDRIVE/SOLID
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7289549
Report Number2939274-2018-50731
Device Sequence Number1741888
Product Code HXX
UDI-Device Identifier10886982004741
UDI-Public(01)10886982004741(10)5738024
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD314.121
Device Lot Number5738024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 01/27/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1